Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 11, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at May 12, 2006, 10:57 AM CDT for Deuel County, Grant County, Roberts County, South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2006, 10:57 AM CDT (15:57 UTC)
- Expired
- May 12, 2006, 6:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Deuel County, SD, Grant County, SD, Roberts County, SD
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 121557 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1057 AM CDT FRI MAY 12 2006 .STRONG NORTHERLY WINDS ON THE BACK SIDE OF A MASSIVE LOW PRESSURE SYSTEM ARE EXPECTED ACROSS FAR EASTERN SOUTH DAKOTA AND PARTS OF WEST-CENTRAL MINNESOTA TODAY. MNZ039-046-SDZ008-021-023-122300- /O.NEW.KABR.WI.Y.0011.060512T1557Z-060512T2300Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK...CLEAR LAKE 1057 AM CDT FRI MAY 12 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED ACROSS THE AREA TODAY. THE WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH BY THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 12, 10:10 AM CDT, 47 minutes earlier.
Area forecast discussion, May 12, 10:10 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 1010 AM CDT FRI MAY 12 2006 .DISCUSSION...UPDATED FORECAST TO INCREASE WINDS AND TEMPS SLIGHTLY IN THE EAST. STILL HAVE THE POTENTIAL FOR SOME RAIN IN THE FAR EAST TONIGHT...AND POSSIBLY AS EARLY AS LATE AFTERNOON. THERE WILL BE A RATHER SHARP CUTOFF BETWEEN FAIR SKIES AND CLOUDS/PRECIP HOWEVER. KNUTSVIG .SHORT TERM...TODAY THROUGH SUNDAY NIGHT FORECAST CHALLENGES INCLUDE TROWAL PRECIP OVER FAR EASTERN CWA THIS EVENING/OVERNIGHT...ALONG WITH TEMPS. PRESENTLY HAVE WEAK SURFACE HIGH PRESSURE ANCHORED OVER WESTERN FORECAST AREA...WITH EASTERN FORECAST AREA STILL FEELING THE INFLUENCE OF 989MB SURFACE LOW CENTERED OVER LAKE MICHIGAN...BUT MEANDERING SLOWLY WESTWARD THIS MORNING. TROWAL-INDUCED SWATH OF LIGHT TO MODERATE RAIN PRESENTLY MARCHING WESTWARD INTO MINNESOTA. 00Z GFS AND NAM SOLUTIONS MAINTAIN GOOD CONTINUITY FROM 24 HOURS AGO...PROGGING TROWAL-BASED LIGHT RAIN BAND TO WRAP ALL THE WAY BACK TO THE MINNESOTA/SOUTH DAKOTA BORDER BY EARLY THIS EVENING. BULKED UP THE SLT CHANCE POPS TO HIGH END CHANCE POPS ACROSS THE FAR EASTERN TIER OF COUNTIES DURING THE OVERNIGHT. ALSO...LEFT SLT CHANCE POPS GOING FOR SUNDAY RAIN SHOWER POTENTIAL. TEMPERATURE FORECAST REMAINS A FUNCTION OF CLOUD COVERAGE...AND WITH PLENTY OF LOW CLOUDS EXPECTED ACROSS THE EASTERN HALF OF THE FORECAST AREA FROM TONIGHT THROUGH SUNDAY MORNING...ATTEMPTED TO REFLECT THIS POOR INSULATION IN THE MAX/MIN T GRIDS...LEAVING EASTERN COUNTIES COOLER IN THE DAY AND WARMER AT NIGHT...AS PER THE 925HPA THERMAL PROGS. .LONG TERM...MONDAY THROUGH THURSDAY VERY FEW CHANGES MADE TO THE EXTENDED WITH THIS FORECAST PACKAGE. THE UPPER PATTERN WILL FEATURE A LARGE TROUGH OVER THE EASTERN UNITED STATES...AND A RIDGE OVER THE WEST. THIS WILL KEEP COOL NORTHWEST FLOW GOING OVER THE CWA THROUGH THE PERIOD. A SECONDARY UPPER LOW PUSHES OUT OF CENTRAL CANADA SOUTHEAST ACROSS THE GREAT LAKES ON WEDNESDAY...BRINING A REINFORCING SHOT OF COOL AIR. AT THE SURFACE...AN ELONGATED RIDGE OF HIGH PRESSURE WILL BE OVER THE PLAINS ON MONDAY...WITH LOW PRESSURE OVER THE OHIO VALLEY. A BACKDOOR COLD FRONT ASSOCIATED WITH THIS LOW PUSHES SOUTH ACROSS SOUTH DAKOTA TUESDAY NIGHT...THEN ANOTHER HIGH SLIDES IN FROM THE WEST NORTHWEST. NO PRECIPITATION EXPECTED THROUGHOUT THE PERIOD...AND TEMPS WILL REMAIN AROUND OR SLIGHTLY BELOW NORMAL. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && DORN/PARKIN
Hazardous weather outlook, May 12, 5:40 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 540 AM CDT FRI MAY 12 2006 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-131045- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 540 AM CDT FRI MAY 12 2006 /440 AM MDT FRI MAY 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.